Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 370, NWS Birmingham, AL

July 5, 20114 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 5, 2011, 5:43 PM CDT for 4 counties in Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 5:43 PM CDT (22:43 UTC)
Expired
Jul 5, 2011, 6:15 PM CDT
In force
32 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chilton County, AL, Coosa County, AL, Shelby County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 23 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WUUS54 KBMX 052243
SVRBMX
ALC021-037-117-121-052315-
/O.NEW.KBMX.SV.W.0370.110705T2243Z-110705T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHILTON COUNTY IN ALABAMA...
  NORTHWESTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  SOUTH CENTRAL SHELBY COUNTY IN ALABAMA...
  SOUTHWESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 615 PM CDT

* AT 542 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTHEAST OF UNION GROVE...OR 9 MILES SOUTHEAST OF CALERA...AND
  MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TALLADEGA SPRINGS...BLUE SPRINGS...FAYETTEVILLE...WAXAHATCHEE AT
  LAY LAKE...AL 145 AND CR 46...SHELBY...SPRING CREEK AT LAY LAKE AND
  SHELBY SHORES AT LAY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3302 8651 3299 8656 3301 8660 3302 8662
      3303 8666 3306 8669 3324 8655 3316 8634
TIME...MOT...LOC 2243Z 215DEG 3KT 3304 8663

$$
2 follow-up statements
185 
WWUS54 KBMX 052259
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT TUE JUL 5 2011

ALC021-052308-
/O.CAN.KBMX.SV.W.0370.000000T0000Z-110705T2315Z/
CHILTON AL-
559 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHILTON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3316 8634 3302 8652 3302 8656 3306 8660
      3306 8662 3307 8662 3321 8648
TIME...MOT...LOC 2258Z 236DEG 7KT 3308 8652

$$

ALC037-117-121-052315-
/O.CON.KBMX.SV.W.0370.000000T0000Z-110705T2315Z/
COOSA AL-SHELBY AL-TALLADEGA AL-
559 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TALLADEGA...SOUTH CENTRAL SHELBY AND NORTHWESTERN COOSA COUNTIES
UNTIL 615 PM CDT...

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BLUE
SPRINGS...OR 6 MILES SOUTHWEST OF TALLADEGA SPRINGS...MOVING
NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  TALLADEGA SPRINGS...BLUE SPRINGS...FAYETTEVILLE AND SHELBY SHORES
  AT LAY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3316 8634 3302 8652 3302 8656 3306 8660
      3306 8662 3307 8662 3321 8648
TIME...MOT...LOC 2258Z 236DEG 7KT 3308 8652

$$
652 
WWUS54 KBMX 052310
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 PM CDT TUE JUL 5 2011

ALC037-117-121-052319-
/O.EXP.KBMX.SV.W.0370.000000T0000Z-110705T2315Z/
COOSA AL-SHELBY AL-TALLADEGA AL-
610 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TALLADEGA...SOUTH
CENTRAL SHELBY AND NORTHWESTERN COOSA COUNTIES WILL EXPIRE AT 615 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3316 8634 3302 8652 3302 8656 3306 8660
      3306 8662 3307 8662 3321 8648
TIME...MOT...LOC 2309Z 236DEG 7KT 3309 8650

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:58 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 5, 2:58 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 PM CDT TUE JUL 5 2011

.DISCUSSION...

NOTHING REALLY HAS CHANGED OVER THE PAST 24 HOURS AS UPPER
TROUGHING OVER THE SOUTHEAST IS ALLOWING FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO DEVELOP. THE PREFERRED AREA TODAY IS
ACROSS THE SOUTHERN COUNTIES WHERE SKIES WERE MOSTLY CLEAR THIS
MORNING AND AREAS REACHED THEIR CONVECTIVE TEMPERATURES BY EARLY
AFTERNOON.

THE SAME GENERAL PATTERN CONTINUES THROUGH SATURDAY WITH ABOVE
AVERAGE RAIN CHANCES DURING THE DAY AND INTO THE EVENING. THIS
WILL KEEP HIGHS NEAR NORMAL OR PERHAPS SLIGHTLY BELOW IN THE FEW
PLACES THAT REMAIN OVERCAST DURING THE DAY.

BY SUNDAY...THE UPPER RIDGING OVER WEST TEXAS BECOMES CENTERED
OVER SOUTHERLY MISSOURI. THIS WILL BEGIN TO LIMIT AFTERNOON AND
EVENING CONVECTION SOMEWHAT WITH ISOLATED AT BEST ACROSS THE NORTH
FOR NEXT WEEK AND SLIGHTLY HIGHER CHANCES IN THE SOUTHEASTERN
COUNTIES WHICH ARE FARTHEST FROM THE RIDGE. WITH LESSER RAIN
CHANCES AND CLOUD COVER...TEMPERATURES SHOULD RETURN TO THE MID
90S AND PERHAPS HIGHER BY THE END OF THE FORECAST.

&&

.AVIATION...18Z TAF DISCUSSION.

SEVERAL BOUNDARIES WERE AGAIN NOTED ACROSS CENTRAL ALABAMA TODAY. IT
IS UNCLEAR EXACTLY WHERE THUNDERSTORMS WILL INITIATE...BUT ALL SITES
WILL LIKELY SEE SOME ACTIVITY THIS AFTERNOON. SOME OF THE STORMS
COULD HAVE STRONG WINDS AND HEAVY RAINFALL. RAINFALL COULD REDUCE
VISIBILITIES...BUT NOT CONFIDENT ENOUGH AS TO WHERE THE HEAVIEST
SHOWERS WILL OCCUR. ALL ACTIVITY SHOULD DISSIPATE SHORTLY AFTER
SUNSET. MVFR VISIBILITIES WILL BE POSSIBLE AGAIN TOMORROW MORNING.
AREA SOUNDINGS ARE SHOWING AMPLE MOISTURE SO WITH CALM WINDS AND
LITTLE CLOUD COVER...FOG SHOULD HAVE NO PROBLEM FORMING. ONCE THE
SUN RISES...FOG SHOULD MIX OUT AND CLOUDS WILL LIKELY BEGIN TO
DEVELOP.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  89  68  90  69 /  20  50  30  40  30
ANNISTON    69  90  70  91  71 /  30  50  30  40  30
BIRMINGHAM  70  91  71  93  73 /  30  50  30  40  30
TUSCALOOSA  70  92  71  94  72 /  30  40  30  40  30
CALERA      70  90  71  91  72 /  40  50  30  40  30
AUBURN      71  90  71  90  70 /  50  40  30  40  30
MONTGOMERY  71  93  72  93  73 /  50  40  30  40  30
TROY        69  92  70  92  71 /  50  40  30  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

88/73
Hazardous weather outlook, Jul 5, 1:16 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CDT TUE JUL 5 2011

ALZ011>015-017>050-061816-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
116 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP DURING THE
HEATING OF THE DAY...MAINLY BETWEEN 1 PM AND 8 PM.  THE STORMS COULD
PRODUCE WIND GUSTS OF 50 TO 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 2:44 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT TUE JUL 5 2011

ALZ030-039-052030-
MARENGO AL-SUMTER AL-
244 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER AND NORTHWESTERN MARENGO
COUNTIES UNTIL 330 PM CDT...

AT 242 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF KINTERBISH...OR 7 MILES SOUTH OF
YORK...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  YORK...
  LIVINGSTON...
  COATOPA...
  DUG HILL...
  THE UNIVERSITY OF WEST ALABAMA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3285 8836 3287 8818 3286 8815 3283 8817
      3284 8814 3280 8806 3278 8811 3271 8808
      3269 8811 3269 8806 3264 8808 3259 8806
      3263 8793 3261 8784 3260 8784 3261 8788
      3254 8787 3254 8783 3231 8802 3231 8843
TIME...MOT...LOC 1944Z 199DEG 12KT 3241 8826

56
Special weather statement, Jul 5, 3:12 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT TUE JUL 5 2011

ALZ039-052100-
MARENGO AL-
312 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 400 PM
CDT...

AT 312 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MILLER...OR 8 MILES SOUTH OF LINDEN...MOVING NORTH
AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LINDEN...
  DEMOPOLIS...
  MYRTLEWOOD...
  THOMASTON...
  CONSUL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3231 8796 3231 8794 3233 8796 3252 8790
      3252 8784 3254 8785 3254 8783 3252 8782
      3252 8773 3248 8772 3248 8753 3231 8753
      3231 8750 3227 8749 3225 8752 3214 8752
      3212 8762 3201 8762 3199 8767 3199 8806
TIME...MOT...LOC 2013Z 194DEG 19KT 3220 8775

56
Special weather statement, Jul 5, 3:54 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT TUE JUL 5 2011

ALZ041-052130-
AUTAUGA AL-
354 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AUTAUGA COUNTY UNTIL 430
PM CDT...

AT 354 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BOOTH...OR 8 MILES NORTHWEST OF PRATTVILLE...MOVING
NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL AUTAUGA COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3261 8669 3266 8642 3248 8641 3246 8661
TIME...MOT...LOC 2054Z 172DEG 7KT 3255 8653

19
Special weather statement, Jul 5, 4:09 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 PM CDT TUE JUL 5 2011

ALZ032-033-039-040-052200-
DALLAS AL-HALE AL-MARENGO AL-PERRY AL-
409 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR PERRY...NORTHEASTERN MARENGO...
SOUTHERN HALE AND CENTRAL DALLAS COUNTIES UNTIL 500 PM CDT...

AT 406 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CHICKASAW STATE PARK TO
ORRVILLE...AND MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONTOWN...
  MARION...
  GREENSBORO...
  OLD CAHABA PARK...
  BOGUE CHITTO...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3252 8782 3259 8778 3257 8776 3259 8774
      3261 8775 3261 8780 3263 8781 3265 8774
      3266 8779 3283 8779 3281 8702 3224 8711
      3224 8743 3226 8745 3226 8751 3224 8752
      3225 8786
TIME...MOT...LOC 2109Z 186DEG 13KT 3237 8775 3231 8723
Special weather statement, Jul 5, 5:01 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 PM CDT TUE JUL 5 2011

ALZ028-036-037-052245-
CLAY AL-COOSA AL-TALLAPOOSA AL-
501 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA...
NORTHEASTERN COOSA AND WESTERN CLAY COUNTIES UNTIL 545 PM CDT...

AT 500 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR KELLYTON...MOVING NORTHWEST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  KELLYTON...
  GOODWATER...
  CREWSVILLE...
  BRADFORD...
  HATCHET...

&&

LAT...LON 3292 8589 3285 8608 3310 8625 3310 8618
      3319 8617 3320 8612 3326 8612 3329 8606
      3329 8598 3335 8598 3342 8587
TIME...MOT...LOC 2201Z 156DEG 10KT 3297 8603
Special weather statement, Jul 5, 5:33 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT TUE JUL 5 2011

ALZ025-027-035-036-052315-
CHILTON AL-COOSA AL-SHELBY AL-TALLADEGA AL-
533 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA...SOUTHERN
SHELBY...NORTHWESTERN COOSA AND NORTHERN CHILTON COUNTIES UNTIL 615
PM CDT...

AT 530 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF UNION GROVE...OR 9 MILES SOUTH OF
COLUMBIANA...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COLUMBIANA...
  TALLADEGA SPRINGS...
  WILSONVILLE...
  BLUE SPRINGS...
  FAYETTEVILLE...

&&

LAT...LON 3330 8652 3317 8626 3297 8658 3306 8676
TIME...MOT...LOC 2233Z 231DEG 3KT 3305 8661

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:08 PM CDTSpecial Weather StatementBMXSumter37 min
Jul 5, 2:16 PM CDTSevere Thunderstorm WarningBMXLowndes29 min
Jul 5, 2:29 PM CDTSpecial Weather StatementBMXMarengo46 min
Jul 5, 2:44 PM CDTSpecial Weather StatementBMXSumter46 min
Jul 5, 3:12 PM CDTSpecial Weather StatementBMXMarengo48 min
Jul 5, 3:54 PM CDTSpecial Weather StatementBMXAutauga36 min
Jul 5, 4:09 PM CDTSpecial Weather StatementBMXDallas, Hale, Perry51 min
Jul 5, 5:01 PM CDTSpecial Weather StatementBMXClay44 min
Jul 5, 5:33 PM CDTSpecial Weather StatementBMXShelby42 min
Jul 5, 5:49 PM CDTSpecial Weather StatementBMXJefferson26 min
Jul 5, 6:15 PM CDTSpecial Weather StatementBMXJefferson45 min
Jul 5, 6:18 PM CDTSpecial Weather StatementBMXTalladega42 min
Jul 5, 6:22 PM CDTSpecial Weather StatementBMXShelby38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.